Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 75, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 13, 2022, 12:49 PM MDT for Catron County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2022, 12:49 PM MDT (18:49 UTC)
- Expired
- Jul 13, 2022, 3:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Catron County, NM
The radar
The Holloman AFB radar (KHDX), 184 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060
WGUS55 KABQ 131849
FFWABQ
NMC003-132145-
/O.NEW.KABQ.FF.W.0075.220713T1849Z-220713T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
1249 PM MDT Wed Jul 13 2022
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
The Black burn scar in...
South Central Catron County in west central New Mexico...
* Until 345 PM MDT.
* At 1249 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Black Burn Scar. Between 0.5 and 1.25 inches
of rain have fallen. The expected rainfall rate is 2 inches in 1
hour. Additional rainfall amounts of 0.25 to 0.75 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
Excessive rainfall over the burn scar will impact Taylor Creek,
Diamond Creek, South Diamond Creek and Hoyt Creek downstream to the
East Fork Gila River as well as DD Bar Road, Links Road and Trails
End Road. The debris flow can consist of rock, mud, vegetation and
other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Black Burn
Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Black Burn Scar.
* Some locations that will experience flash flooding include...
mainly rural areas of South Central Catron County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Black fire burn area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3341 10803 3343 10800 3339 10800 3331 10800
3328 10800 3320 10800 3320 10810 3320 10813
3320 10816 3322 10817 3325 10819 3327 10818
3329 10814 3334 10810 3341 10806
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2 INCHES IN 1 HOUR
$$
LF2 follow-up statements
357
WGUS75 KABQ 132055
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
255 PM MDT Wed Jul 13 2022
NMC003-132145-
/O.CON.KABQ.FF.W.0075.000000T0000Z-220713T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Catron NM-
255 PM MDT Wed Jul 13 2022
...FLASH FLOOD WARNING FOR THE BLACK BURN SCAR REMAINS IN EFFECT
UNTIL 345 PM MDT THIS AFTERNOON FOR SOUTH CENTRAL CATRON COUNTY...
At 255 PM MDT, Doppler radar indicated that the showers and
thunderstorms producing heavy rain over the Black Burn Scar have
moved out of the burn scar area, but some light rain is still
possible in the next hour. Between 0.5 and 1.25 inches of rain have
fallen. Flash flooding is ongoing.
Excessive rainfall over the burn scar will impact Taylor Creek,
Diamond Creek, South Diamond Creek and Hoyt Creek downstream to the
East Fork Gila River as well as DD Bar Road, Links Road and Trails
End Road. The debris flow can consist of rock, mud, vegetation and
other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Black Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Black Burn Scar.
Some locations that will experience flash flooding include...
mainly rural areas of South Central Catron County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Black fire burn area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3341 10803 3343 10800 3339 10800 3331 10800
3328 10800 3320 10800 3320 10810 3320 10813
3320 10816 3322 10817 3325 10819 3327 10818
3329 10814 3334 10810 3341 10806
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
LF958
WGUS75 KABQ 132138
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
338 PM MDT Wed Jul 13 2022
NMC003-132148-
/O.EXP.KABQ.FF.W.0075.000000T0000Z-220713T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Catron NM-
338 PM MDT Wed Jul 13 2022
...FLASH FLOOD WARNING FOR THE BLACK BURN SCAR WILL EXPIRE AT 345 PM
MDT THIS AFTERNOON FOR SOUTH CENTRAL CATRON COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3341 10803 3343 10800 3339 10800 3331 10800
3328 10800 3320 10800 3320 10810 3320 10813
3320 10816 3322 10817 3325 10819 3327 10818
3329 10814 3334 10810 3341 10806
$$
LFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 11:47 AM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 13, 11:47 AM MDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1147 AM MDT Wed Jul 13 2022 .AVIATION... 18Z TAF CYCLE Persistent high pressure over the Four Corners will lead to a typical monsoon pattern during the TAF period. While a slight downtick in moisture is expected today, still expect storms to initiate over the wrn and nrn high terrain, with additional development possible from outflow boundary collisions. Relaxed flow aloft will lead to slow and erratic storm motion with ne to sw direction favored. Any storms that form near or at terminals will produce brief periods of IFR/MVFR cigs/vsbys. Storm coverage anticipated to diminish aft 14/06Z. 12 && .PREV DISCUSSION...221 AM MDT Wed Jul 13 2022... .SYNOPSIS... Daily rounds of showers and thunderstorms continue for the foreseeable future with the greatest coverage of showers and thunderstorms favoring central and western New Mexico. Storm motions will be slow and erratic, and the risk for flash flooding will continue each day, especially on or near recent burn scars. Otherwise, temperatures will generally be within a few degrees of normal. && .DISCUSSION... SHORT TERM...(TODAY THROUGH THURSDAY)... Scattered showers and isolated short lived thunderstorms persist early this morning along and south of I-40 and continue to drift to the south. Models show this activity waning by 6-7 am. The upper high center near the Four Corners this morning may shift a little to the east Thursday and over southern Colorado/northern New Mexico. A weak surface lee trough will remain in place. Guidance generally not as enthusiastic generating afternoon convection today, and even pops were somewhat lower overall for this afternoon/evening. The NAM12 has most of the activity this evening focused over western New Mexico with some sparser activity over the east central and southeast, and more areal coverage Thursday central and west. Despite the slightly lower pops, any storm could still produce heavy rain which could lead to flash flooding. Highs today and Thursday will range from a few degrees below to a few degrees above normal. LONG TERM...(THURSDAY NIGHT WEDNESDAY)... A very persistent pattern continues in the long-term period with the H5 high building over the western CONUS and moving little through at least the middle of next week. Despite this strong high's presence, there is no influx of drier air to scour out the moisture. Thus, moisture values will remain high with PWATs over an inch which is about 1 to 2 standard deviations above normal. This moisture will be recycled on a daily basis, and each day throughout the long-term period will feature scattered to numerous storms. As usual, they will develop first across the mountainous terrain by early afternoon before becoming more widespread over lower elevations as the day progresses. Most widespread coverage will favor central and western NM with the eastern plains likely seeing more isolated coverage. Due to the high's nearby presence, storm motions will be slow and erratic which will only contribute to the flash flooding threat, especially on or near recent burn scars. 15 && .FIRE WEATHER... Not much change in the forecast for the next 7 days. The upper high center will wobble around the Four Corners region, southern Colorado and northern New Mexico. Moisture will remain trapped under the upper high circulation, therefore look for afternoon and evening showers and thunderstorms each day but with subtle day to day changes in storm motion and areal coverage. Storms will generally form over the western and northern high terrain then drift into the lower elevations slowly and erratically with potential for additional development along outflow boundaries. Any storm will be capable of producing heavy rain which could result in flash flooding. Areas of fair to poor ventilation today through Sunday will be most likely over western and central New Mexico. High temperatures through the middle of next week will be within a few degrees of normal over western New Mexico and several degrees warmer than normal over the eastern plains. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:03 PM MDT | Special Weather Statement | ABQ | Mora | 27 min |
| Jul 12, 6:15 PM MDT | Flash Flood Warning | ABQ | San Miguel | 4 hr |
| Jul 12, 6:20 PM MDT | Areal Flood Advisory | ABQ | Mora, Rio Arriba, San Miguel, Santa Fe | 3 hr |
| Jul 12, 6:39 PM MDT | Special Weather Statement | ABQ | Los Alamos | 36 min |
| Jul 12, 6:44 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 2 hr |
| Jul 12, 6:44 PM MDT | Special Weather Statement | ABQ | Bernalillo | 16 min |
| Jul 12, 6:52 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 113 min |
| Jul 12, 7:16 PM MDT | Special Weather Statement | ABQ | Santa Fe | 29 min |
| Jul 12, 7:21 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 4 hr |
| Jul 12, 8:07 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 113 min |
| Jul 12, 9:19 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval | 116 min |
| Jul 12, 10:40 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca | 2 hr |
| Jul 12, 11:06 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe | 114 min |
| Jul 13, 1:16 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 119 min |
| Jul 13, 2:09 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 111 min |
| Jul 13, 2:13 PM MDT | Special Weather Statement | ABQ | 32 min | |
| Jul 13, 2:33 PM MDT | Areal Flood Advisory | ABQ | Cibola | 117 min |
| Jul 13, 4:33 PM MDT | Areal Flood Advisory | ABQ | Catron | 117 min |
| Jul 13, 4:36 PM MDT | Areal Flood Advisory | ABQ | Socorro | 114 min |
| Jul 13, 5:37 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 113 min |
| Jul 13, 5:39 PM MDT | Special Weather Statement | ABQ | Santa Fe | 36 min |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.